Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kopps

Derm put me on 20 mg for one year+ !!?

So my derm put me on 20 mg accutane today. I haven´t started yet as I read somewhere that accutane shouldn´t be taken for more than 6 months.. Does anyone know anything about this??

I´m being put on a low dose because of my age, and the fact that I´m afraid of side effects. I´m already fighting hairloss at the same time as acne, so wouldn´t want any of the hairloss-sides. It´s really a terrible situation and I have no idea what to do.. It´s like I can´t get rid of my acne permanently without risking my hair or internal organs... :cry:

Share this post


Link to post
Share on other sites

lower dose = less side effects but generally requires longer time frame. 20 mg is considered lower dose for normal weight person. one year is a long duration

I am middle aged and am just completing 40 mg per day for 5 months. great results, but had extreme dry skin and lips side effects.

Share this post


Link to post
Share on other sites

Hi,

I'm 22 years old and I've been on accutane for 9 months (60mg a day). I saw my derm yesterday and she said, ` according to the manufacturer 9 months is the max`. But in some cases it takes longer for patents to respond, so a derm can prolong treatment but on a lower dose.

In my case, I am going to continue treatment, but my derm lowered my dose from 60mg to 40mg. She also warned me that exceeding 9 months might result in pro longed side effects ie dry skin, lips etc etc.

I wouldn't worry too much, I'm not.

Good luck

Edited by simonhayes01

Share this post


Link to post
Share on other sites

hi, your derm knows what he is doing. If he fucks up then he is responsible through his medical insurance. So he wouldn't do something that goes agaisnt the manafacturers guide lines or protocol.

If you have worries about hair loss, Use jojoba oil and massgae into your scalp every day. The reason for hair loss is because of the oil or sebum drying up in your hair folicals and if you add extra oil to the hair then you should not experience these side affect. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×